MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXAL085901A
Medical Device Problem Codes Retraction Problem (1536); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2020, the patient presented with an aneurysm in the left iliac artery and underwent treatment utilizing three gore® excluder® iliac branch endoprosthesis (ibe) and two gore® viabahn® vbx balloon expandable endoprosthesis (vbx).The initial ibe device was successfully deployed into the lt common iliac.A 16fr dry seal sheath was then driven up and over the aortic bifurcation on a 180cm stiff glidewire advantage® guidewire and positioned in the ibe gate.A 12fr gore® dryseal flex introducer sheath was then inserted into the 16fr sheath and advanced until the end of the 12fr sheath was out of the 16fr sheath.The physician then advanced a 180cm bentson wire through the 12fr sheath and cannulated the lt internal artery without difficulty and buried deep into the posterior branch and confirmed.The bentson wire was then swapped out, utilizing a cook beacon® tip 5.0 fr angiographic catheter, for a rosen wire and a measurement was taken to determine vbx length of 59mm.The vbx was prepped and successfully loaded on to the rosen wire and began advancing through the 12fr sheath to the target location in the proximal portion of the posterior branch of the left internal iliac artery.While advancing, the physician met resistance at the posterior branch ostium.The physician decided to remove the device to dilate the ostium, upon pulling back, the stent came partially off of the balloon and remained in the internal iliac artery aneurysm.The physician then inflated the balloon to 11 atm, and half of the stent was deployed.The balloon catheter was then removed successfully.A 0.035 navicross® support catheter was then advanced over the rosen wire and was exchanged for a 0.018 platinum plus wire.A 5mmx100mm sterling¿ balloon catheter was advanced to the undeployed section of the vbx and expanded to 9mm.The sterling¿ balloon catheter was removed and the navicross® support catheter was advanced over the 0.018 platinum plus wire but met resistance advancing into the posterior branch ostium.A 6mmx60mm sterling¿ balloon catheter was advanced into the posterior branch ostium and expanded to 9 atm.The sterling¿ balloon catheter was removed and the navicross® support catheter was advanced across the ostium and buried deep into the posterior branch.The 0.018 platinum plus wire was exchanged for an 0.035 amplatz wire.A vbx device was advanced successfully though the previously dislodged stent, through the ostium and deployed at the proximal segment of the posterior branch and overlapped in previously placed vbx 2-3cm.The length of both vbx devices were post-dilated with an 8mm vbx balloon.The physician then removed the vbx catheter and an ibe component (hgb161007) was advanced though the 12fr sheath and deployed successfully in the gate of the ibe at the flow divider and overlapped into the previously dislodged vbx stent approximately 5cm.A mob37 molding balloon was advanced and inflated.Antegrade injection showed full expansion of stents and successfully proximal seal into ibe device and distal seal in the posterior branch and exclusion of the internal iliac aneurysm.Finally the ipsilateral limb of the ibe device was successfully deployed.An angiogram confirmed successful deployment.The patient tolerated the procedure.Patient information was requested, but is not available at this time.
 
Additional Manufacturer Narrative
The following sections were updated to reflect investigation completion: h6.Investigation findings code updated to code 213.H6.Investigation conclusions code updated to code 4315 section g4: pma/510(k)number corrected from p040037 to p160021.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11113511
Report Number2017233-2021-01574
Device Sequence Number11727038
Product Code PRL
UDI-Device Identifier00733132637836
UDI-Public00733132637836
Combination Product (Y/N)Y
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2022
Device Model NumberBXAL085901A
Device Catalogue NumberBXAL085901A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;